Alert archive / Maine / Gale Warnings in 2015
Gale Warning 14, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Feb 22, 2015, 2:40 PM EST. It took effect at Feb 23, 2015, 7:00 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2015, 2:40 PM EST (19:40 UTC)
- In effect from
- Feb 23, 2015, 7:00 AM EST
- Expired
- Feb 24, 2015, 3:17 AM EST
- In force
- 20 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 22, 10:04 AM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 22, 10:04 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1004 AM EST SUN FEB 22 2015
.SYNOPSIS...
LOW PRESSURE WILL PULL AWAY FROM THE REGION TODAY AND ACROSS THE
MARITIMES. A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. HIGH
PRESSURE WILL BUILD ACROSS NORTHERN NEW ENGLAND MONDAY NIGHT AND
WILL MOVE EAST TUESDAY. LOW PRESSURE WILL CROSS THE AREA
WEDNESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
945 AM UPDATE...PRECIPITATION HAS ENDED FOR THE DOWN EAST COAST
AND RIDGING IS BUILDING. THIS WILL ALLOW SOME SUNSHINE AND THE
WARMEST TEMPERATURES OF THE MONTH TO DATE FOR MOST LOCATION. HIGHS
WILL REACH THE UPPER 20S TO LOWER 30S. ARCTIC AIR RETURNS TONIGHT
WITH AN ARCTIC FRONT SWEEPING ACROSS THE AREA AFTER MIDNIGHT AND
POSSIBLY DROPPING A QUICK INCH OF SNOW. THE BITTER COLD AIR
ARRIVES MONDAY WITH HIGHS FOR THE DAY OCCURRING AT DAYBREAK. SNOW
SQUALLS ARE POSSIBLE IN NORTHERN AROOSTOOK DUE TO LOW LEVEL
INSTABILITY. THE COMBINATION OF STRONG WINDS AND THE COLD AIR
ADVECTION WILL NECESSITATE THE NEED FOR WIND CHILL ADVISORIES BY
AFTERNOON.
PREVIOUS DISCUSSION...
A WEAK LOW WILL PULL AWAY FROM THE AREA TODAY AND TRACK ACROSS
THE GULF OF ST LAWRENCE. SNOW WILL WIND DOWN VERY QUICKLY FROM
WEST TO EAST EARLY THIS MORNING WITH THE LAST OF THE SNOW TO MOVE
OUT OF WASHINGTON COUNTY WITHIN THE NEXT FEW HOURS. HAVE CANCELLED
THE WESTERN TIER OF ADVISORIES...AND EXPECT TO BE ABLE TO CANCEL
THE REMAINING ADVISORIES SHORTLY. IN THE WAKE OF THE LOW TODAY
IT WILL BE THE MILDEST DAY OF THE MONTH WITH HIGHS NEAR 30 ACROSS
NORTHERN MAINE AND INTO THE MID 30S DOWNEAST. A VERY DEEP MID AND
UPPER LEVEL LOW EVIDENT ON WATER VAPOR SATELLITE PICTURES IN
NORTHERN ONTARIO WILL MOVE INTO CENTRAL QUEBEC TONIGHT. THIS WILL
CAUSE A STRONG ARCTIC COLD FRONT TO SWEEP ACROSS THE AREA TONIGHT.
THE BTV SNOW SQUALL PARAMETER IS NOT INDICATING A HIGH CHANCE OF
SQUALLS. THE LOW LEVEL LAPSE RATES STEEPEN...BUT NOT UNTIL NEAR
12Z. WILL HAVE SCATTERED SNOW SHOWERS ACROSS THE WESTERN
MOUNTAINS AND CROWN OF MAINE. TEMPS WILL BEGIN TO REALLY PLUMMET
LATE TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
DRY BUT COLD CONDITIONS ARE EXPECTED FOR THE START OF THE WORK
WEEK AS ARCTIC HIGH PRESSURE WILL BUILD ACROSS THE REGION. MONDAY
WILL BE BREEZY AND COLD WITH DAYTIME HIGHS OCCURRING EARLY IN THE
MORNING. TEMPERATURES WILL PLUMMET THROUGH THE AFTERNOON, AND THIS
COMBINED WITH WEST WINDS GUSTING TO 30 MPH WILL CREATE WIND CHILLS
AS LOW A -15F TO -30F. THESE WINDS WILL ALSO RESULT IN AREAS OF
BLOWING AND DRIFTING SNOW, ESPECIALLY IN OPEN AREAS. THE WINDS
WILL BE SLOW TO SUBSIDE MONDAY EVENING, AND WITH TEMPERATURES
DROPPING BELOW ZERO ACROSS THE ENTIRE FORECAST AREA, EXPECT WE'LL
NEED WIND CHILL ADVISORIES/WARNINGS FOR OUR ENTIRE AREA.
CONDITIONS WILL IMPROVE A BIT ON TUESDAY AS THE RIDGE MOVES
OFFSHORE. WINDS WILL TURN TO THE SOUTHWEST AS THE HIGH EXITS AND
OUR NEXT LOW PRESSURE SYSTEM APPROACHES FROM THE NORTHERN GREAT
LAKES. SOME LIGHT SNOW OUT AHEAD OF THIS SYSTEM MAY MOVE INTO THE
REGION TUESDAY AFTERNOON, BUT THE BULK OF ANY PRECIPITATION WILL
HOLD OFF UNTIL NIGHTFALL.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE AFOREMENTIONED LOW WILL CONTINUE TO PUSH EASTWARD THROUGH
ONTARIO AND QUEBEC TUESDAY NIGHT AND WEDNESDAY. ITS ATTENDANT COLD
FRONT WILL CROSS NORTHERN NEW ENGLAND WEDNESDAY, WITH A SECONDARY
LOW DEVELOPING JUST TO OUR EAST IN NEW BRUNSWICK WEDNESDAY
AFTERNOON. WHILE THE OPERATIONAL MODELS HAVE COME INTO BETTER
AGREEMENT WITH THIS SCENARIO, THERE IS STILL CONSIDERABLE SPREAD
IN THE ENSEMBLE MEMBERS WITH THE HANDLING OF THE SECONDARY LOW.
HAVE STAYED CLOSE TO THE PREVIOUS FORECAST FOR CONSISTENCY.
ANOTHER COLD RIDGE OF HIGH PRESSURE WILL BUILD INTO THE NORTHEAST
CONUS THURSDAY, KEEPING DRY AND CHILLY WEATHER AROUND INTO THE
WEEKEND.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: MOSTLY HIGH END MVFR TO VFR TODAY...BUT AREAS OF IFR
EARLY THIS MORNING IN RAIN AND SNOW ALONG AND NEAR THE COAST AND
PATCHY FOG AT THE NORTHERN TERMINALS. CONDITIONS MAY BRIEFLY
LOWER TO IFR AT THE NORTHERN TERMINALS TONIGHT IN SCT -SHSN.
SHORT TERM: VFR CONDITIONS ARE EXPECTED TO PREVAIL MONDAY THROUGH
TUESDAY. MVFR CONDITIONS IN LIGHT SNOW WILL BECOME MORE LIKELY
LATER TUESDAY THROUGH WEDNESDAY, WITH LOCALIZED IFR AT TIMES.
PREVAILING VFR RETURNS BY THURSDAY MORNING AND REMAINS THROUGH THE
DAY.
&&
.MARINE...
NEAR TERM: TRANSITIONED THE SMALL CRAFT ADVISORY TO ONE FOR
HAZARDOUS SEAS ONLY. ISSUED A GALE WATCH TO START AT 12Z MON
MORNING AS THE STRONG COLD AIR ADVECTION HITS THE WATERS.
SHORT TERM: A GALE WATCH HAS BEEN ISSUED FOR MONDAY AND MONDAY
NIGHT. A COLD FRONT WILL CROSS THE WATERS EARLY MONDAY, FOLLOWED
BY A MUCH COLDER AIRMASS. BRISK WINDS WITH GUSTS OF 35-40 KT ARE
EXPECTED. FREEZING SPRAY WILL BE A CONCERN THROUGH THIS PERIOD AS
WELL.
&&
.CLIMATE...
AS OF 1 AM THIS MORNING A TOTAL OF 108.8" OF SNOW HAS BEEN
OBSERVED AT BANGOR MOVING THE SEASONAL TOTAL INTO 9TH PLACE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
ANZ050>052.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST MONDAY
FOR ANZ050-051.
&&
NEAR TERM...CB/MCW
SHORT TERM...HASTINGS
LONG TERM...HASTINGS
AVIATION...CB/MCW/HASTINGS
MARINE...CB/MCW/HASTINGS
CLIMATE...CBHazardous weather outlook, Feb 22, 2:38 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 238 PM EST SUN FEB 22 2015 MEZ015>017-029-030-231945- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- 238 PM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM MONDAY TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>006-010-011-031-032-231945- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 238 PM EST SUN FEB 22 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 PM MONDAY TO 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ052-231945- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 238 PM EST SUN FEB 22 2015 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 3 PM MONDAY TO 8 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. FREEZING SPRAY ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050-051-231945- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 238 PM EST SUN FEB 22 2015 ...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 3 PM MONDAY TO 8 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. HEAVY FREEZING SPRAY WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 5:16 AM EST | Gale Watch | CAR | 9 hr | |
| Feb 22, 5:16 AM EST | Small Craft Advisory for Hazardous Seas | CAR | 9 hr | |
| Feb 22, 2:40 PM EST | Heavy Freezing Spray Warning | CAR | 40 hr | |
| Feb 22, 2:40 PM EST | Heavy Freezing Spray Advisory | CAR | 13 hr | |
| Feb 22, 2:56 PM EST | Wind Chill Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 39 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.